MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER

AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number CATALYS-U
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported an incident that occurred in 2024, "dr.(b)(6) patient unhappy with right eye surgery", the record was not available in the system following a database reset.Post-operative event was reported, the patient returned to the operating room on (b)(6) 2024 for removal of residual lens fragments.No further information provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the device is not an implantable device.Section d6b: if explanted, give date: not applicable, as the device is not an implantable device.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: based on further review of the complaint file, it was noted that an incorrect date (nov 5, 2014) was inadvertently entered in section "h4 - device manufacturer date" of the initial medwatch report.This supplement is being submitted to correct that information.The following section has been updated accordingly: section h4: nov 6, 2014.Additional information: product evaluation was performed for this incident.No malfunctions were found during evaluation.Manufacturing deficiency was not identified.System met all specifications prior to release.Service deficiency was not identified.Design deficiency was not identified.No user/usage deficiency identified.Assessments of manufacturing, service, design, and usage were completed, and system was evaluated and is performing to specification.Reviews of labeling and risk management files were conducted, and no new issues/risks were identified.Johnson & johnson surgical vision will continue to monitor these types of complaints.The reported issue is an anticipated/expected event for catalys-u and does not represent a new risk.Based on the last annual risk management review and ongoing post-market surveillance activities, the probability of occurrence for the reported event remains within the rates established in the product risk management files.No new issues/risks were identified as part of this investigation.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data: based on further review of the complaint file, it was noted that an incorrect date was inadvertently entered in section "section b3.Event date" of the initial medwatch report.This supplement is being submitted to correct that information.The following section has been updated accordingly: section b3: nov 8, 2024.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
CATALYS SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24255725
Report Number3012236936-2026-000033
Device Sequence Number18243514
Product Code OOE
UDI-Device Identifier05050474609792
UDI-Public(01)05050474609792
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K113479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCATALYS-U
Device Catalogue NumberCATALYS-U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/19/2026
03/18/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/11/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown